MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Model Number EX072003CL
Medical Device Problem Codes Premature Activation (1484); Misfire (2532); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent placement procedure for artherectomy, resistance was allegedly felt while tracking the stent to the intended placement site.It was further reported that upon removal of the delivery system, the stent allegedly partially deployed within the sheath.Another device was reportedly used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Based on the lot history review the used product complied with all manufacturing specifications leading to final device release.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented that could have led to the event reported.No manufacturing anomalies or deviations, which may have caused or contributed to the event reported, have been identified.A stent delivery system and a stent were returned.Based on the evaluation of the returned sample a premature deployment and a deployment failure could not be confirmed.The stent was found to be completely released, the safety lock was found to be unlocked and the trigger was found to be used completely.No damage could be identified which could have led to the reported issue.Therefore, the investigation will be closed with inconclusive result.A manufacturing related issue could not be identified.Based on the evaluation, a definite root cause for the reported failure could not be determined.In reviewing the labeling applicable for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used." furthermore the ifu states: "visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed." based on ifu the safety lock slider shall be unlocked after tracking and before stent deployment.(b)(4).
 
Event or Problem Description
It was reported that during a stent placement procedure for artherectomy, resistance was allegedly felt while tracking the stent to the intended placement site.It was further reported that clicking sounds were heard and the stent was still inside the sheath.Upon removal of the delivery system, the stent allegedly prematurely deployed on the table.Another device was reportedly used to complete the procedure.There was no reported patient injury.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7996028
Report Number2020394-2018-01929
Device Sequence Number19276128
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX072003CL
Device Catalogue NumberEX072003CL
Device Lot NumberANCT1564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1